Maine, 2015

Heavy Snow in Maine, March 14 to 15, 2015

March 14 to 15, 2015 · NWS CAR · 12 events in 12 counties and zones

Intensifying low pressure tracked across the Gulf of Maine during the night of the 14th. The low exited across the maritimes during the 15th while an upper low crossed the region.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Intensifying low pressure tracked across the Gulf of Maine during the night of the 14th. The low exited across the maritimes during the 15th while an upper low crossed the region. Snow began during the late evening of the 14th then persisted through the late evening of the 15th. Warning criteria snow accumulations occurred through the morning into the early afternoon hours of the 15th. Storm total snow accumulations generally ranged from 10 to 15 inches across much of the region...with localized totals up to around 18 inches. Slightly lower snow totals of 6 to 11 inches occurred from southern Penobscot to interior Hancock counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Mar 14, 9:18 PM EST, 42 minutes earlier.

Area forecast discussion, Mar 14, 9:18 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1018 PM EDT SAT MAR 14 2015

.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY WHILE CROSSING THE GULF OF MAINE
TONIGHT. THE LOW WILL MOVE ACROSS NOVA SCOTIA SUNDAY. HIGH
PRESSURE BRIEFLY BUILDS BACK ACROSS THE REGION SUNDAY NIGHT INTO
MONDAY MORNING. LOW PRESSURE WILL MOVE ACROSS THE AREA TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
1010 PM UPDATE: SN TOTALS ALG THE IMMEDIATE DOWNEAST COAST WERE
LOWERED A TAD FROM THE AFTN FCST UPDATE DUE TO MIXING WITH OR EVEN
A BRIEF CHG OVR TO RN TNGT...BEFORE COLDER AIR MOVES IN OVR THIS
PTN OF THE FA LATE TNGT FOR PRECIP TO GO BACK TO ALL SN. THIS CHG
RESULTS IN MAX SN TOTALS TO BE OVR CNTRL PTNS OF THE FA WHERE
PRECIP SHOULD BE ALL SN AND POTENTIALLY THE BEST BANDING WILL HAVE
THE HIGHEST RESIDENCE TM LATE TNGT INTO THE ERLY AFTN SUN.

WE ALSO SHOW A SHARPER GRADIENT TO LOWER SN TOTALS FROM CNTRL TO
FAR NRN AROOSTOOK COUNTY AS PER LATEST HIGH RESOLUTION WRF MESO-
MODELS AND LATEST HRRR MODEL OUTPUT. THESE MODELS UNLIKE THE 18Z
SYNOPTIC SCALE MODELS WHICH ARE LIKELY TO BROAD WITH THERE
DEPICTED DEFORMATION BANDING...SHOW THE BEST BANDING TO OCCUR OVR
CNTRL TO PERHAPS REACHING AS FAR N AS N CNTRL PTNS OF THE FA SUN
MORN INTO SUN MIDDAY BEFORE THE BANDING AND STEADY SN EXIT NW TO
SE ACROSS THE FA SUN AFTN AND SUN EVE. THIS SHAPER NRN GRADIENT
TOWARD LOWER SNFL ALSO AGREES WITH THE DEPICTION OF SN TOTALS
SHOWN BY THE AVG OF THE TOP 10+ PAST SIMILAR EVENTS FROM THE UNIV
OF ST LOUIS ON LINE ANALOG PAGE IN ADDITION TO PAST CLIMATOLOGY OF
SFC LOWS TRACKING ENE FROM THE MID NEW COAST TO JUST S OF NOVA
SCOTIA.

WITH A LATER ARRIVAL OF SNFL SLATED BY THE LATEST HRRR SIM RADAR
REF MODEL DATE FOR NW AND NE AROOSTOOK COUNTY...WE MOVED BACK THE
START TIME OF THE WNTR WX ADV HERE TO MDNGT. ALSO...BASED ON INPUT
FROM THE DAY CREW...WE ADDED PATCHY BLSN TO SNFL ON SUN BASED ON
XPCTD BRISK NE TO N WINDS. LASTLY...WE UPDATED HRLY FCST TEMPS
THRU THE REMAINDER OF THE OVRNGT TO UNCHGD FCST LOWS ATTM BASED
ON 9 PM OBSVD TEMPS.

ORGNL DISC: INTENSIFYING LOW PRESSURE WILL TRACK EAST ACROSS THE
GULF OF MAINE TONIGHT WHILE AN UPPER LOW APPROACHES FROM THE WEST.
THE SURFACE LOW WILL EXIT ACROSS THE MARITIMES SUNDAY WHILE THE
UPPER LOW MOVES EAST ACROSS THE REGION. THE INTENSIFYING LOW WILL
PRODUCE AN AREA OF SNOW WHICH WILL EXPAND ACROSS THE REGION THIS
EVENING THEN PERSIST OVERNIGHT. MOISTURE WILL BE WRAPPED BACK INTO
THE DEFORMATION ZONE WITH THE UPPER LOW SUNDAY WHICH WILL ALLOW
SNOW TO PERSIST ACROSS THE FORECAST AREA. THE HEAVIEST SNOW
TONIGHT THROUGH SUNDAY WILL LIKELY OCCUR IN A RELATIVELY NARROW
BAND WITH LIGHTER SNOWS TO THE NORTH AND SOUTH OF THE HEAVIEST
BAND. THE EXACT LOCATION WHERE THIS HEAVIER BAND OCCURS IS STILL
UNCERTAIN...THOUGH SHOULD OCCUR ACROSS CENTRAL OR DOWNEAST
PORTIONS OF THE FORECAST AREA. STORM TOTAL ACCUMULATIONS OF 8 TO
12 INCHES...WITH POSSIBLE LOCALLY GREATER TOTALS...ARE EXPECTED
WITHIN THE HEAVIEST SNOW BAND. THE LEAST SNOW WITH THIS EVENT IS
EXPECTED ACROSS THE SAINT JOHN VALLEY WITH TOTAL SNOW
ACCUMULATIONS OF 4 TO 6 INCHES. GENERALLY EXPECT PRECIPITATION IN
THE FORM OF SNOW ACROSS THE FORECAST. HOWEVER...JUST ENOUGH WARMER
AIR COULD REACH DOWNEAST AREAS TO ALLOW A RAIN/SNOW MIX EARLY
TONIGHT PARTICULARLY NEARER THE COAST. THE ONLY CHANGE TO THE
ONGOING WINTER WEATHER HEADLINES WAS TO INCLUDE NORTHWEST
AROOSTOOK COUNTY IN THE WINTER WEATHER ADVISORY. OVERNIGHT LOW
TEMPERATURES WILL RANGE FROM THE MID TEENS TO AROUND 20 NORTH...TO
THE MID 20S DOWNEAST. HIGH TEMPERATURES SUNDAY WILL RANGE FROM THE
MID 20S NORTH TO AROUND 30 TO THE LOWER 30S DOWNEAST.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
FOR SUNDAY NIGHT...THE CLOSED UPPER LOW WILL MOVE EAST FROM A
POSITION SOUTH OF YARMOUTH NS TOWARDS A POSITION SOUTH OF HALIFAX.
AS THE LOW MOVES EAST...TROWAL SNOW WILL WEAKEN AND END FOR THE
COASTAL DOWN EAST REGION. ELSEWHERE...A RIDGE OF HIGH PRESSURE
WILL BUILD OVERNIGHT WITH WINDS GRADUALLY DECREASING ALONG THE
WESTERN BORDER WHERE READINGS NEAR ZERO ARE POSSIBLE. SOME
BLOWING SNOW MAY BE POSSIBLE IN THE EVENING WITH BRISK NNW WINDS.
THE NARROW RIDGE OF HIGH PRESSURE CONTINUES TO BUILD ON MONDAY
WITH MUCH WARMER TEMPERATURES AND LIGHT WINDS. THE RIDGE WILL BE
SHORT-LIVED AS CIRRUS INCREASES IN THE AFTERNOON AHEAD OF THE
NEXT SYSTEM WITH A DIFFLUENT FLOW ALOFT. HIGHS ON MONDAY WILL BE
ABOVE FREEZING EVERYWHERE IN THE FORECAST AREA. A FEW 40F READINGS
ARE LIKELY IN THE BANGOR AREA.

ON MONDAY NIGHT...A STRONG ARCTIC COLD FRONT WILL APPROACH WITH A
FAST-MOVING UPPER TROUGH IN NORTHERN QUEBEC. RIGHT NOW...GUIDANCE
INDICATES THE TROUGH WILL SHARPEN AND DEVELOP A NEGATIVE TILT
LATER IN THE NIGHT OVER NORTHERN MAINE. A SURFACE LOW IN NEW
BRUNSWICK WILL DEVELOP IN RESPONSE ON THE CYCLONIC SIDE OF THE
UPPER TROUGH. THE RESULT COULD BE ADVISORY-LEVEL SNOW FOR NORTHERN
AND EASTERN ZONES INTO TUESDAY MORNING. HOWEVER...THERE IS SOME
RISK THAT THE UPPER TROUGH AXIS AND RESULTANT LOW MAY BE FURTHER
SOUTHWEST TOWARDS THE GULF OF MAINE. THIS SCENARIO COULD PRODUCE
ADVISORY-LEVEL SNOW OVER THE ENTIRE CWA TUESDAY MORNING.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS THIS SYSTEM EXITS THE AREA...THE MID-WEEK PERIOD IS EXPECTED TO
BE COLD AND WINDY WITH SOME SNOW SHOWERS. THE WINDS WILL START ON
TUESDAY AND COULD PRODUCE BOTH BLOWING SNOW AND SUBZERO WIND
CHILLS. ALTHOUGH IT IS VERY LATE IN THE SEASON...CANNOT TOTALLY
RULE OUT MEETING WIND CHILL ADVISORY CRITERIA TUESDAY NIGHT.
DEEPER MIXING LEVELS WITH MID-MARCH SOLAR INSOLATION WILL PRODUCE
VERY GUSTY DAYTIME WINDS TUESDAY AND WEDNESDAY. IN TERMS OF SNOW
SHOWERS...A COLD UPPER LOW WILL CROSS THE AREA TUESDAY INTO
WEDNESDAY. SHORTWAVES ROTATING AROUND THE LOW MAY GENERATE PERIODS
OF INSTABILITY AS LATE AS WEDNESDAY EVENING. THE RIDGE FINALLY
MOVES EAST AND BUILDS OVER THE AREA LATER THURSDAY WITH MODERATING
TEMPERATURES AND SUNNY SKIES. THURSDAY WILL STILL BE A VERY BREEZY
DAY. THURSDAY NIGHT MIGHT BE A GOOD SET UP FOR STRONG RADIATIONAL
COOLING WITH MORE SUBZERO READINGS BY DAYBREAK. TEMPERATURES
CONTINUE TO MODERATE FRIDAY. ANOTHER SHORTWAVE MOVES INTO THE AREA
FRIDAY NIGHT AND SATURDAY WITH THE THREAT OF MORE SNOW.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: IFR CONDITIONS WILL SPREAD NORTHWARD FROM BHB THIS
EVENING...ARRIVING LAST AROUND CAR/PQI TOWARDS MIDNIGHT. THE IFR
TEMPO LIFR CONDITIONS IN SNOW WILL LAST THROUGH MOST OF SUNDAY FOR
ALL TERMINALS. SNOW IS EXPECTED TO END AT FVE TOWARDS MIDDAY
SUNDAY AND THE DRIER AIR WILL SLIDE SOUTHWARD TOWARDS HUL AND BGR
BY EVENING.

SHORT TERM: IFR CONDITIONS IN SNOW WILL EXIT BHB AND DOWN EAST
LOCATIONS SUNDAY EVENING. IT WILL BE VFR FROM LATER SUNDAY EVENING
THROUGH MONDAY EVENING AT ALL TERMINALS. IFR IN SNOW IS EXPECTED
TO OCCUR LATER TUESDAY NIGHT INTO WEDNESDAY MORNING. AFTER
WEDNESDAY MORNING...VFR CONDITIONS WILL BE THE PREDOMINANT
CONDITION. TEMPORARY IFR IN SNOW SHOWERS WILL BE POSSIBLE NORTH OF
HUL. STRONG NW WINDS WILL GUST TO 35 MPH EACH AFTERNOON FROM
TUESDAY INTO THURSDAY.

&&

.MARINE...
NEAR TERM: WINDS WILL INCREASE TONIGHT...REACHING GALE LEVELS
OVERNIGHT. GALE FORCE WINDS WILL PERSIST SUNDAY. A GALE WARNING
REMAINS IN EFFECT TONIGHT THROUGH SUNDAY. VISIBILITIES WILL BE
REDUCED IN SNOW/RAIN TONIGHT AND SUNDAY.

SHORT TERM: GALE CONDITIONS WILL END SUNDAY NIGHT. THE GALE WILL
BE REPLACED BY AN SCA INTO MONDAY MORNING. CONTINUOUS SCA
CONDITIONS WILL OCCUR FROM TUESDAY INTO THURSDAY AND IT IS
POSSIBLE THAT LOW END GALE WINDS WILL OCCUR TUESDAY AFTERNOON INTO
WEDNESDAY.

&&

.TIDES/COASTAL FLOODING...
A STORM SURGE OF AROUND 1 FOOT IS EXPECTED TONIGHT AS LOW
PRESSURE INTENSIFIES AS IT TRACKS ACROSS THE GULF OF MAINE.
ASTRONOMICAL TIDES ARE LOW AND COASTAL FLOODING AND OVERTOPPING
WAVES ARE NOT EXPECTED.

&&

.CLIMATE...
MARCH IS OFF TO A COLD START. THE AVERAGE TEMPERATURE
THIS MONTH AT BANGOR OF 21.2 DEGREES IS 5.8 DEGREES BELOW NORMAL.
AT CARIBOU...THE AVERAGE TEMPERATURE OF 15.8 DEGREES IS 5 DEGREES
BELOW NORMAL.

FOR THE PERIOD 2/1 THRU 3/13 IT HAS BEEN THE COLDEST SUCH PERIOD
ON RECORD AT BANGOR AND THE 2ND COLDEST AT CARIBOU.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT
     SUNDAY FOR MEZ001-002.
     WINTER WEATHER ADVISORY UNTIL 8 PM EDT SUNDAY FOR MEZ003-004.
     WINTER STORM WARNING UNTIL 8 PM EDT SUNDAY FOR MEZ005-006-010-
     011-015>017-029>032.
MARINE...GALE WARNING UNTIL 2 AM EDT MONDAY FOR ANZ050>052.

&&

NEAR TERM...VJN
SHORT TERM...MCW
LONG TERM...MCW
AVIATION...VJN/MCW
MARINE...VJN/MCW
TIDES/COASTAL FLOODING...CN
CLIMATE...CB
Hazardous weather outlook, Mar 14, 6:57 PM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
757 PM EDT SAT MAR 14 2015

MEZ005-006-010-011-015>017-029>032-160000-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
757 PM EDT SAT MAR 14 2015

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ003-004-160000-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
757 PM EDT SAT MAR 14 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001-002-160000-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
757 PM EDT SAT MAR 14 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-160000-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
757 PM EDT SAT MAR 14 2015

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VJN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 heavy snow. Local standard time, as filed.

Heavy Snow, Central Piscataquis

When
March 14, 10:00 PM EST to March 15, 10:00 PM EST
Where
Central Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 15 inches.

Heavy Snow, Central Penobscot

When
March 14, 10:00 PM EST to March 15, 10:00 PM EST
Where
Central Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Southern Penobscot

When
March 14, 10:00 PM EST to March 15, 10:00 PM EST
Where
Southern Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 6 to 10 inches.

Heavy Snow, Interior Hancock

When
March 14, 10:00 PM EST to March 15, 10:00 PM EST
Where
Interior Hancock forecast zone
Reported by
Trained Spotter
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 7 to 11 inches.

Heavy Snow, Central Washington

When
March 14, 10:00 PM EST to March 15, 10:00 PM EST
Where
Central Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 15 inches.

Heavy Snow, Coastal Washington

When
March 14, 10:00 PM EST to March 15, 10:00 PM EST
Where
Coastal Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Southern Piscataquis

When
March 14, 10:00 PM EST to March 15, 10:00 PM EST
Where
Southern Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 9 to 15 inches.

Heavy Snow, Northern Washington

When
March 14, 10:00 PM EST to March 15, 10:00 PM EST
Where
Northern Washington forecast zone
Reported by
Trained Spotter
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 12 inches.

Heavy Snow, Northern Penobscot

When
March 14, 10:00 PM EST to March 15, 10:00 PM EST
Where
Northern Penobscot forecast zone
Reported by
Trained Spotter
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 8 to 12 inches.

Heavy Snow, Northern Piscataquis

When
March 14, 10:00 PM EST to March 15, 10:00 PM EST
Where
Northern Piscataquis forecast zone
Reported by
Trained Spotter
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Storm total snow accumulations ranged from 10 to 15 inches.

Heavy Snow, Southeast Aroostook

When
March 14, 10:00 PM EST to March 15, 10:00 PM EST
Where
Southeast Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations generally ranged from 12 to 16 inches...with localized totals up to 18 inches.

Heavy Snow, Northeast Aroostook

When
March 14, 10:00 PM EST to March 15, 10:00 PM EST
Where
Northeast Aroostook forecast zone
Reported by
Trained Spotter
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Storm total snow accumulations generally ranged from 9 to 14 inches...with localized totals up to 16 inches.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2015Every state in 2015This day in weather historyWarnings in Maine, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564878, 564880, 564881, 564882, 564883, 564884, 564885, 564887, 564888, 564889, 564890, 564891.